Thunderstorm Wind, Wise
- When
- October 6, 3:00 PM CST
- Where
- Wise County, Crafton
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.350, -97.900
Large trees were blown down by high winds.
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 6, 2:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN OCT 6 2002 COLD FRONT KNOCKING ON THE NORTH TX DOORSTEP AND WAS CURRENTLY ALONG A LUBBOCK-TO WICHITA FALLS-TO MCALLISTER OK LINE...MOVING SLOWLY SE AS UPPER FLOW IS WSWLY AND SOMEWHAT PARALLELING THE BOUNDARY. CAPES AVERAGING 2500 J/KG WITH WEAK SHEAR INDICES...BUT DECENT MID LVL LAPSE RATES AROUND 7 DEG C/KM AND DEW PTS AROUND 70 DEG F. EXPECT A BROKEN LINE OF STORMS CONTINUING ACROSS NW COUNTIES THROUGH 03Z...THEN AFFECTING CENTRAL AND NE COUNTIES THROUGH 08Z OR SO... BEFORE PUSHING INTO THE SOUTH. ISOLD SVR WX RISK WITH DAMAGING WIND/MARGINAL HAIL BEING THE MAIN THREAT...MAINLY ALONG THE RIVER THROUGH THIS EVENING AS RRQ OF 90-110KT REMAINS SITUATED FROM NRN OK...INTO MO/IL. KEEPING WITH LIKELY POPS FOR MOST OF NORTH TX TONIGHT. LIKELY POPS SOUTH/CHANCE POPS NORTH ON MONDAY...AS LOCAL RISES ON 300-315K SURFACES OCCUR WITH POST-FRONTAL ENERGY FROM SHORTWAVES IN SWLY FLOW ALOFT. IT/LL BE SLOW TO CLEAR OUT MONDAY...BUT RED RIVER AREAS MAY SEE BREAKS IN THE AFTERNOON. WINDY N/NELY CONDITIONS 3-6 HRS BEHIND THE FRONT...THEN TAPER OFF GRADUALLY BY AFTERNOON. CLOUD COVER WILL BE SLOW TO ERODE AS WELL AND ALONG WITH MODEST CAA ...WILL KEEP MINS TONIGHT IN THE 60S THAN 50S...WITH LOW-MID 70S TOMORROW AFTERNOON. LESS CLOUDS TUESDAY WITH A SLIGHT WARM UP... WITH NEXT SYSTEM APPROACHING FROM THE WEST LATE IN THE DAY. .EXTENDED (WED-SUN)...SHORTWAVE BEGINS AFFECTING NORTH TX LATE TUES NIGHT INTO WEDNESDAY. SURFACE WINDS VEER AROUND S/SELY AND WITH INCREASING 25-40KT LLJ OVER SOUTH TX BY WED MORNING...NWD MOISTURE RETURN SHOULD OCCUR RAPIDLY. SWLY FLOW ALOFT FROM E PACIFIC TO ONLY DEEPEN MOISTURE ACROSS THE AREA. EXPECT SURFACE- BASED INSTABILITY AND VERTICAL SHEAR/UPPER DIVERGENCE TO INCREASE AS SUBTROPICAL 80-90 KT JET SITUATES OVERHEAD. A VERY PLAUSIBLE SVR WX THREAT IN THE MAKING...DESPITE MINOR TIMING DIFFERENCES ADVERTISED. STRENGTH IS FAIRLY AGREED UPON. AFTERWARDS...A BRIEF COOL DOWN THURS...BEFORE TEMPS/MOISTURE MODIFY FRIDAY ONCE AGAIN WITH NEXT SYSTEM DROPPING ACROSS THE ROCKIES. MODEL RUN-TO-RUN CONSISTENCY NOT GOOD SO FAR WITH NEXT WEEKEND/S SYSTEM. CURRENT SLIGHT CHANCE WORDING WILL BE MAINTAINED WITH CONFIDENCE LACKING FOR NEXT WEEKEND. FCSTID = 05/ DFW 63 71 56 77 / 70 30 0 20 ACT 70 74 57 78 / 70 60 0 10 PRX 61 69 52 75 / 70 30 0 0 DTO 62 70 54 77 / 70 10 0 20 TKI 62 70 52 76 / 70 10 0 10 DAL 64 72 54 78 / 70 30 0 20 TRL 64 72 52 77 / 70 30 0 0 CRS 66 73 57 78 / 70 40 0 0 TPL 71 73 58 79 / 60 60 0 0 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SUN OCT 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... MAINLY ALONG AND NORTH OF INTERSTATE 20. THIS INCLUDES THE DALLAS-FORT WORTH METROPLEX. LARGE HAIL IS THE PRIMARY THREAT. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS...MAINLY THIS AFTERNOON. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER 10 PM ALTHOUGH SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING SOUTH INTO AN UNSTABLE AIR MASS OVER NORTH TEXAS THIS AFTERNOON. VERTICAL WIND PROFILES DO NOT SUPPORT LONG-LIVED SEVERE THUNDERSTORMS...HOWEVER STORMS THAT DO FORM COULD BRIEFLY INTENSIFY TO SEVERE LEVELS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH 9 PM IN THE RISK AREA. .DAYS TWO THROUGH SEVEN... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE SOUTHERN PLAINS AND NORTH TEXAS THROUGH NEXT WEEKEND. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY...AND AGAIN FROM LATE SATURDAY INTO SUNDAY. 07/BB
The Dallas/Ft Worth radar (KFWS), 103 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Large trees were blown down by high winds.
Extensive damage occurred to a home at the intersection of Arvin and New Hope roads south of Aubrey. Many power lines were blown down in the same area.
Trees were blown down by thunderstorm winds.
Tree limbs and telephone lines were blown down, along with damage to roofs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318569, 5318567, 5318568, 5318570, 5318571.